Skip to content
My WebMD Sign In, Sign Up
So good to have a day without nausea
avatar
cnpsmith posted:
This is the second day since I missed my 8 tablets of Methotrexate.Today is the first day I can remember in a long time not feeling sick most of the day and night. I go to the Doctor Friday so maybe he will have a solution for the problem. Hopefully one week off the Methotrexate will not cause all my RA problems to come back.
Reply
 
avatar
olathegal responded:
I don't know how long you have been on methotrexate tablets but I was nauseus and had stomach pain for the first 2 months. Then it stopped and I felt fine. I'm on methotrexate injections now and I understand people do much better with the injections, less stomach problems. Also, the injections get into the system quicker and really help with the RA. Good luck with the Dr.
 
avatar
cnpsmith replied to olathegal's response:
I have been on prednisone for 3 months and methotrexate tablets 2 months. How long did you take the tablets before the Dr. put you on the injections? Did he take you off the tablets because of the stomach pain and being nauseous? Are you taking another medicine now with the methotrexate injections? I sure hope they help your RA. Thanks for your help.
 
avatar
davidpav responded:
Hi I read your post and the peoblem you are having with methotrexate. this past January and thought I had stomach cancer. I had an upper GI performed on stomach. found nothing wrong but still had the pain. I went on line to ..Naturestrust.net phone #1-800-215-4682 speak to Derek
I ordered an herb called Samento. it is a microbial defense-l
I started with 1 drop three times a day and added a drop each day to work up to 15 drops between meals. I have no more stomach problems. check it out on line. sometimes herbs are much safer and work better than meds. I also do the injection of methotrexate once a week. much aesery and faster. I am now doing aninfusion of Actemera once a month. they say it usually takes three to four infusions to tell if it helps. I have only noticed a little reduced swelling in my wrists and ankles
I also do a lot of praying , talking to God is the best remedy
goog luck, david pav
 
avatar
olathegal replied to cnpsmith's response:
I was on 6 tablets then increased to 8 tablets throughout a 7 month period. I was changed to injections in May as my Dr didn't think I was getting the expected results. I do think the injections are helping. I also have a prednisone injection in May as I was having horrible hip pain. It really helped me more than the prednisone tablets which I took for 10 days in November. Did you go to your Dr recently, how did it go? The WebMD doc said I might talk to my Doc about an additional RA med if I'm not getting better results. Maybe you could talk to your Dr about injection and/or an addition RA med. Please give me an updat on how you are doing! Best to you!
 
avatar
cnpsmith replied to olathegal's response:
Hello. I went to my Rheumatologist Friday and he cut me back fro 8 tablets per week to 6 to see if I could take these without being nauseous. I was sick all day and in bed the day after I took them but the next day felt ok. I am supposed to start taking 2 tablets daily of Plaquenil today to compensate for the 2 less methotrexate tablets. I know nothing about this medication,hopefully it doesn't make a person nauseous too.I am sorry you are having so much hip pain. Let me know if you see a Dr. about additional med. Surely they can find something to help your hip pain. Do they ever give you pain meds and if so, do they help? Please keep me posted on how things go with you.
 
avatar
MairsLife replied to cnpsmith's response:
I started on very low doses of MTX pills, 2 tabs. After 7 months I was up to 5 tabs and had some nausea. I changed to shots and the side effects slowed down. After a year I went to another DR who said I was undermedicated. Put me on an Enbrel Shot weekly and 1cc of Mtx. My joints thank him and the Pharmacy.
It takes time, I take Salsalate for swelling and ended up on Nexium because this one bothered my stomach.
Each of us are different, our bodies do not all work the same. I have several allergies that prevent me taking some meds and foods. Others have none. Keep trying, it is worth the wait and especially to help save your joints.
 
avatar
mtk2006 responded:
I had the same problem with taking oral methotrexate. My doctor recommended injectable methotrexate which almost alleviates the nausa. It is very easy to give and no nausea! Give it a try!
 
avatar
heidiCorbettCallahan responded:
my rheumatologist says that it is very very important to drink water and plenty of it to help flush metabolites through your system as this is what makes the nausea so bad,he says you might have to get up a few times at nite{i take it before bedtime} to pee but believe me it is worth it,and when i get a sudden feel of nausea i have a drink it goes away,try it out let me know how you do,,but the side affects of prednisone are nasty also,do you take that,i notice alot of people on here do?im presently weaning of the prednisone and pain meds,,,not sure what will happen then.take care
 
avatar
Turnkey90 responded:
I have found that candied ginger relieves nausea quite well due to methatrexate.It is also good for motion sickness-is natural and only side effect i found that it has is u have a sweet spicey breathe!
 
avatar
knowwhatyoumean responded:
I also was on the pills and got very nauseated. I told my doctor I would rather have the pain than the nausea and he put me on the injection form which alieveated the nausea
 
avatar
knowwhatyoumean replied to heidiCorbettCallahan's response:
I drink 64oz of water a day didn't help my nausea with methotrexate
 
avatar
bgsssl responded:
take the injections now along with folic acid and have not had any nausea............i did however when i took the pills,suggest to your doctor.
 
avatar
cnpsmith replied to MairsLife's response:
Thanks for the reply on the mthotrexate tablets and my nausea. I will mention this again to my Dr. about the mtx injections. I brought it up once and he talked as if the tablets made me nauseous, so would the injections but I have seen too many people on here say otherwise so I may have to be persistent about this with him.
 
avatar
heidiCorbettCallahan replied to knowwhatyoumean's response:
64 oz is only 8 / 8oz glasses,thats not much,try double that?


Featuring Experts

Scott Zashin, MD is a clinical assistant professor at the University of Texas, Southwestern Medical School and maintains a private practice at Presb...More

Helpful Tips

Dry eyes and dry mouthExpert
Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
Was this Helpful?
32 of 39 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.